MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER, HUMERAL STEM, UNCEMENTED, 10.5, 100 MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER, HUMERAL STEM, UNCEMENTED, 10.5, 100 MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cmp-0894168 d10 - medical devices: item#: 0104223366, lot#: 2997859, item name: anatomical shoulder reverse, humeral insert, pe, 36-6 item#: 0104223106, lot#: 3028366, item name: anatomical shoulder reverse, humeral cup, retro, / mm medial offset item#: 0104440006, lot#: 2999376, item name: baseplate, s, 25mm item#: 0104441024, lot#: 3019020, item name: trabecular metal peg, 24mm item#: 0104441021, lot#: 3016858, item name: trabecular metal peg, 21mm item#: 0104440073, lot#: 2977628, item name: taper adaptor, s item#: 0104440068, lot#: 3015759, item name: glenosphere g2 - foreign: switzerland the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that patient underwent a reverse left shoulder arthroplasty.During surgery the humeral bone fractured while the surgeon was implanting the stem.No known impact or consequence to the patient.The fracture was treated conservatively.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Device is used for treatment.Both the crf as well as the implantation report were received and assessed by a healthcare professional with the following findings: the patient, 1.5 years after experiencing a humeral head fracture and undergoing three subsequent operations, presented with almost complete loss of shoulder function and persistent pain.These symptoms were attributed to humeral head necrosis and malunion/nonunion.A ct scan revealed poor bone quality in the glenoid region, likely contributing to the patient's shoulder issues.An interscalene block was administered for pain management and functional assessment.The surgical approach involved the deltopectoral approach, a specific technique for accessing and treating the shoulder joint.Significant scar tissue, especially in the lateral aspect of the deltopectoral interval, was excised during the procedure.The soft tissues surrounding the shoulder were noted to be hyperemic, thickened, and potentially indicative of infection, necessitating further examination.The deltoid muscle appeared thin and pale, likely contributing to the loss of shoulder function.Pseudoarthrosis resection was performed, addressing the development of a false joint, often as a complication of a fracture.A ventral-medial perforation was observed and filled with cancellous bone during the procedure.While the subscapularis muscle was not released, the anterior, posterior, and inferior capsule of the shoulder joint were released during surgery.The bicep tendon was tenotomized during the operation.The initial attempt to reduce the shoulder joint was unsuccessful due to tension.As a result, the decision was made to insert the humeral stem 1cm deeper.The glenosphere, a component of the shoulder implant, was modified, resulting in a successful reduction.A definitive press-fit stem size of 10.5 was used, with specific measurements and adjustments to improve joint function.Radiological images revealed an undislocated fissure in the axial plane distal to the shaft with cortical interruption.The decision was made to treat this fissure conservatively, as it was not visible in the anterior-posterior image.The patient had a history of humeral bone fracture, which had been managed conservatively and resolved by (b)(6) 2021.Following the surgical procedures and evaluations, the patient was hospitalized for seven days and subsequently discharged home.Contributing factors of event: avascular necrosis, osteoporotic bone, clear rotator cuff deficiency; prior left proximal humeral fracture with 3 follow-up operations.Additionally, two undated x-rays of the left shoulder were received, but not reviewed as sufficient documentation is contained within the surgical note.A submission of these images to radiologists would not further enhance the investigation.Based on the given information and results of the investigation, the reported event may be potentially related to the patient's comorbidities and/or past medical history.However, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ANATOMICAL SHOULDER, HUMERAL STEM, UNCEMENTED, 10.5, 100 MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17743081
Report Number0009613350-2023-00517
Device Sequence Number5281758
Product Code PHX
UDI-Device Identifier00889024484917
UDI-Public(01)00889024484917(17)250131(10)3014388
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K193099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberN/A
Device Catalogue Number01.04201.103
Device Lot Number3014388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale
Patient Weight53 KG